Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 31, 2007, 6:17 PM PDT for Imperial County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 6:17 PM PDT (01:17 UTC)
- Expired
- Aug 31, 2007, 7:00 PM PDT
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Imperial County, CA
The radar
The Yuma radar (KYUX), 68 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 010118
SVRPSR
CAC025-010200-
/O.NEW.KPSR.SV.W.0038.070901T0117Z-070901T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 700 PM PDT
* AT 613 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL IMPERIAL COUNTY...OR ABOUT 21 MILES WEST OF MARTINEZ
LAKE...AND MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3304 11505 3326 11478 3319 11467 3315 11468
3313 11470 3310 11472 3305 11467 3287 11479
TIME...MOT...LOC 0117Z 037DEG 17KT 3305 11483
$$
ESTLE1 follow-up statement
000
WWUS55 KPSR 010145
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
642 PM MST FRI AUG 31 2007
CAC025-010200-
/O.CON.KPSR.SV.W.0038.000000T0000Z-070901T0200Z/
IMPERIAL CA-
642 PM PDT FRI AUG 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL IMPERIAL COUNTY...
AT 634 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND DIME SIZE HAIL. THIS STORM WAS LOCATED OVER
EAST CENTRAL IMPERIAL COUNTY...OR ABOUT 24 MILES WEST OF MARTINEZ
LAKE...MOVING SOUTHWEST AT 10 MPH. IN ADDITION...THE GUSTY WINDS
COULD SERVE TO KICK UP BLOWING DUST AND SAND...WHICH COULD BRIEFLY
LOWER VISIBILITIES TO AROUND A MILE AT TIMES. MOTORISTS ARE URGED TO
DRIVE WITH EXTRA CAUTION.
LAT...LON 3304 11505 3326 11478 3319 11467 3315 11468
3313 11470 3310 11472 3305 11467 3287 11479
TIME...MOT...LOC 0142Z 037DEG 17KT 3296 11491
$$
ESTLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:45 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 31, 2:45 PM PDT, 3 hours 32 minutes before
AZZ020>028-CAZ030>033-010600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST FRI AUG 31 2007
.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM WILL CONTINUE OVER THE REGION THROUGH
EARLY NEXT WEEK...RESULTING IN ABOVE NORMAL TEMPERATURES. ENOUGH
MOISTURE REMAINS FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY THROUGH TUESDAY...MAINLY OVER SOUTHWEST AND SOUTH CENTRAL
ARIZONA. A PACIFIC TROF WILL MOVE INTO THE REGION BY THE MIDDLE OF
NEXT WEEK RESULTING IN A COOLING TREND.
&&
.SHORT TERM...
TONIGHT THROUGH MONDAY...
THE 300/250 MB PACIFIC SHORTWAVE THAT CAME ASHORE YESTERDAY AND
DEVELOPED NUMEROUS THUNDERSTORMS OVER THE MOHAVE DESERT OF CA AND
NORTHERN AZ...WAS STILL SEEN IN THE PLOT DATA THIS MORNING. SINCE
THE 300/250 MB HIGH CENTERS WILL BE MOVING FROM NEAR YUMA THIS
MORNING TO OFFSHORE SAN DIEGO THIS EVENING...A PIECE OF THIS UPPER
LEVEL SHORTWAVE WILL LIKELY ROTATE AROUND THE UPPER HIGH CENTERS
FROM NORTH TO SOUTH ACROSS CENTRAL AND EASTERN AZ THE REMAINDER OF
THE AFTERNOON AND TONIGHT. 21Z SATELLITE AND RADAR IMAGERY SHOWED
DEVELOPING 50 THSD FOOT THUNDERSTORMS OVER THE MOGOLLON RIM AND
WHITE MOUNTAINS...REFLECTING THIS DISTURBANCE...AND ANY WEST AND
SOUTHWARD MOVING THUNDERSTORMS WILL GIVE THE SOUTH CENTRAL
DESERTS...INCLUDING THE GREATER PHOENIX AREA...A CHANCE OF STORMS BY
EVENING.
ALSO...MONSOON MOISTURE LEVELS WERE EXCESSIVE ACROSS SOUTHEAST CA
AND SOUTHWEST AZ. THE 12Z SAN DIEGO SOUNDING MEASURED 2.03 INCHES
OF PRECIP WATER WHILE PHOENIX RECORDED 1.71 INCHES. FLAGSTAFF WAS
ALSO A RESPECTABLE 0.93 INCHES. THEREFORE...TSTMS DEVELOPING OVER
THE MOUNTAINS OF NORTHERN AND CENTRAL AZ LATE THIS AFTERNOON AND
EVENING WILL LIKELY TAP THIS MOISTURE AND REDEVELOP ADDITIONAL
STORMS ALONG CONVECTIVE OUTFLOW BOUNDARIES. DUE TO VERY HIGH PRECIP
WATER AMOUNTS...ANY THUNDERSTORMS OVER THE DESERTS WILL BE HEAVY
RAINERS...AND THE FLASH FLOOD POTENTIAL IS HIGH. WE WILL KEEP A
VIGIL THIS EVENING TO SEE HOW THE CHARACTER AND COVERAGE OF TSTMS
DEVELOP OVER THE CENTRAL AZ MOUNTAINS...THEN MAKE A DECISION ON THE
ISSUANCE OF ANY HYDROLOGICAL PRODUCTS FOR THIS EVENING.
FOR SATURDAY THROUGH MONDAY...THE 300/250 MB HIGH CENTERS GRADUALLY
SHIFT FROM NEAR LOS ANGELES SATURDAY AFTERNOON TO SOUTHWEST UT BY
MONDAY EVENING. AS A RESULT...UPPER LEVEL NORTHEASTERLY CURRENTS
WILL CONTINUE OVER AZ...ALONG WITH EMBEDDED PERTURBATIONS...
PROVIDING A THREAT FOR LATE AFTERNOON AND EVENING THUNDERSTORMS OVER
SOUTHWEST AND SOUTH CENTRAL AZ EACH DAY THROUGH MONDAY.
&&
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
UPPER LEVEL DEFORMATION IN CONJUNCTION WITH MANY MORE DISTURBANCES
WILL KEEP THE CHANCE FOR AFTERNOON AND EVENING SHOWERS GOING IN
SOUTH CENTRAL AZ...AND PARTS OF SOUTHWEST AZ MONDAY THROUGH FRIDAY.
&&
.AVIATION...
AUGUST 31 2100 UTC (AUGUST 31 1400 MST)
BY 2000Z...NEW CONVECTION HAS FORMED IN SHORT LINES OR CLUSTERS OVER
HIGHER TERRAIN NORTH THROUGH NORTHEAST OF KPHX/KIWA. STEERING FLOW
CONTINUES NORTHEAST AT 14 KTS...AT LEAST THROUGH 06Z TONIGHT.
PHOENIX AREA AIRPORTS COULD SEE SOME OUTFLOWS SIMILAR TO THURSDAYS
AND WEDNESDAYS...WITH GUSTS TO 35 KTS OR SO. TSTMS COULD FORM AND
PROPAGATE SOUTHWEST ALONG THESE BOUNDARIES AFTER ABOUT 00Z...A BIT
FASTER THAN EXPECTED THIS MORNING. EXPECTING BETTER CHANCES OF SOME
LOWER VSBYS...LIKE 2-4 MILES IN TSTMS/RAIN SHOWERS THIS
EVENING...COMPARED TO YESTERDAY.
OUT WEST...SIMILAR TRENDS EXPECTED...WITH SLIGHT CHANCES OF
PRECIP...BUT MUCH BETTER CHANCE OF SEEING AN OUTFLOW BOUNDARY AND
SOME LOW VSBYS AGAIN. UPDATES MAY BE NEEDED AFTER 2300Z.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 31 2130 UTC (AUGUST 31 1430 MST)
AN UPPER LEVEL TROUGH IS EXPECTED TO MOVE THROUGH THE GREAT BASIN
BY THE MIDDLE OF NEXT WEEK...RESULTING IN LOWER DAYTIME
TEMPERATURES. THERE WILL STILL BE ENOUGH MOISTURE FOR A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS FIRE WEATHER ZONE 133...AND A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOWER DESERTS
THROUGH THE MIDDLE OF THE WEEK. MINIMUM RH VALUES WILL RANGE FROM
THE TEENS IN THE LOWER DESERTS...TO THE 30S AND 40S ACROSS THE
MOUNTAINS OF ZONE 133.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY
AND MARICOPA COUNTY DESERT AREAS...INCLUDING THE GREATER
PHOENIX AREA FROM 10 AM TO 8 PM.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ
LONG TERM...VASQUEZ
AVIATION...SIPPLE
FIRE WX...SIPPLEHazardous weather outlook, Aug 31, 5:20 AM PDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 520 AM MST FRI AUG 31 2007 AZZ022-023-027-028-011230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 520 AM MST FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. THERE IS ALSO A CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. A BETTER CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-011230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 520 AM MST FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-011230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 520 AM MST FRI AUG 31 2007 /520 AM PDT FRI AUG 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS...DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...MAINLY SUNDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-011230- JOSHUA TREE NATIONAL PARK- 520 AM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...AND STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY SUNDAY THROUGH THURSDAY. BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEYERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:25 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.